Acute Dystonic Reaction in a 14-Year-Old Boy after Accidental Overuse of Nasal Metoclopramide

Panagiota Zikidou, Rozeta Meziridou, Sonia Alexiadou, E. Mantadakis
{"title":"Acute Dystonic Reaction in a 14-Year-Old Boy after Accidental Overuse of Nasal Metoclopramide","authors":"Panagiota Zikidou, Rozeta Meziridou, Sonia Alexiadou, E. Mantadakis","doi":"10.1159/000512655","DOIUrl":null,"url":null,"abstract":"We present the case of a 14-year-old boy who developed an acute dystonic reaction 5 h following the overuse of a nasal metoclopramide spray that his mother gave him thinking it was a nasal decongestant. The patient had torticollis and intense motor restlessness, while he was fully conscious and hemodynamically stable. All laboratory investigations were normal. He was treated with a single dose of biperiden intravenously with direct disappearance of the symptoms. Children are particularly susceptible to the extrapyramidal side effects of metoclopramide that can occur irrespective of the route of administration.","PeriodicalId":400314,"journal":{"name":"Case Reports in Acute Medicine","volume":"12 1","pages":"0"},"PeriodicalIF":0.0000,"publicationDate":"2021-02-12","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"1","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Case Reports in Acute Medicine","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1159/000512655","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 1

Abstract

We present the case of a 14-year-old boy who developed an acute dystonic reaction 5 h following the overuse of a nasal metoclopramide spray that his mother gave him thinking it was a nasal decongestant. The patient had torticollis and intense motor restlessness, while he was fully conscious and hemodynamically stable. All laboratory investigations were normal. He was treated with a single dose of biperiden intravenously with direct disappearance of the symptoms. Children are particularly susceptible to the extrapyramidal side effects of metoclopramide that can occur irrespective of the route of administration.
14岁男孩意外过量使用鼻甲氧氯普胺后急性张力障碍反应
我们报告了一个14岁的男孩,他的母亲给他的鼻甲氧氯普胺喷雾剂过量使用后5小时出现急性张力障碍反应,他认为这是一种鼻减充血剂。患者有斜颈和强烈的运动不安,而他是完全清醒和血流动力学稳定。所有实验室检查均正常。患者静脉注射单剂量双肾素后症状立即消失。儿童特别容易受到甲氧氯普胺的锥体外系副作用的影响,这与给药途径无关。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书